Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 166, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 22, 2013, 3:46 PM CDT for Reno County, Kansas. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2013, 3:46 PM CDT (20:46 UTC)
- Expired
- Jul 22, 2013, 4:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Reno County, KS
The radar
The Wichita radar (KICT), 58 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 4:01 PM CDT | TSTM WND DMG | 3 Ne Arlington, KS | APPROXIMATELY ONE MILE OF POWER POLES DOWN ALONG K-61. |
| Jul 22, 4:20 PM CDT | TSTM WND GST 60 | Pretty Prairie, KS | |
| Jul 22, 4:27 PM CDT | HAIL 1 | Pretty Prairie, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 8.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2765 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
910
WUUS53 KICT 222046
SVRICT
KSC155-222130-
/O.NEW.KICT.SV.W.0166.130722T2046Z-130722T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
346 PM CDT MON JUL 22 2013
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL RENO COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 430 PM CDT
* AT 341 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARTRIDGE...
AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PRETTY PRAIRIE.
LAT...LON 3806 9810 3781 9775 3773 9786 3774 9814
3794 9826
TIME...MOT...LOC 2046Z 316DEG 20KT 3792 9809
HAIL...1.00IN
WIND...60MPH
$$
KLEINSASSER4 follow-up statements
316
WWUS53 KICT 222053
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
353 PM CDT MON JUL 22 2013
KSC155-222130-
/O.CON.KICT.SV.W.0166.000000T0000Z-130722T2130Z/
RENO KS-
353 PM CDT MON JUL 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL RENO
COUNTY UNTIL 430 PM CDT...
AT 350 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARTRIDGE...
AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PRETTY PRAIRIE.
LAT...LON 3806 9810 3781 9775 3773 9786 3774 9814
3794 9826
TIME...MOT...LOC 2053Z 316DEG 20KT 3789 9808
HAIL...1.00IN
WIND...60MPH
$$
KLEINSASSER464
WWUS53 KICT 222102
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
402 PM CDT MON JUL 22 2013
KSC155-222130-
/O.CON.KICT.SV.W.0166.000000T0000Z-130722T2130Z/
RENO KS-
402 PM CDT MON JUL 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL RENO
COUNTY UNTIL 430 PM CDT...
AT 400 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
PRETTY PRAIRIE...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PRETTY PRAIRIE.
LAT...LON 3806 9810 3781 9775 3773 9786 3774 9814
3794 9826
TIME...MOT...LOC 2102Z 316DEG 20KT 3786 9805
HAIL...1.00IN
WIND...60MPH
$$
KLEINSASSER538
WWUS53 KICT 222109
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
409 PM CDT MON JUL 22 2013
KSC155-222130-
/O.CON.KICT.SV.W.0166.000000T0000Z-130722T2130Z/
RENO KS-
409 PM CDT MON JUL 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL RENO
COUNTY UNTIL 430 PM CDT...
AT 404 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
PRETTY PRAIRIE...AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PRETTY PRAIRIE.
LAT...LON 3806 9810 3781 9775 3773 9786 3774 9814
3794 9826
TIME...MOT...LOC 2109Z 316DEG 17KT 3785 9804
HAIL...1.50IN
WIND...60MPH
$$
BILLINGS419
WWUS53 KICT 222114
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
414 PM CDT MON JUL 22 2013
KSC155-222130-
/O.CON.KICT.SV.W.0166.000000T0000Z-130722T2130Z/
RENO KS-
414 PM CDT MON JUL 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL RENO
COUNTY UNTIL 430 PM CDT...
AT 409 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
PRETTY PRAIRIE...AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. POWER POLES WERE REPORTED DOWN 3 MILES
NORTHEAST OF ARLINGTON.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
PRETTY PRAIRIE.
LAT...LON 3806 9810 3781 9775 3773 9786 3774 9814
3794 9826
TIME...MOT...LOC 2113Z 316DEG 17KT 3784 9802
HAIL...1.50IN
WIND...70MPH
$$
BILLINGSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:21 PM CDT, 25 minutes earlier.
Area forecast discussion, Jul 22, 3:21 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 321 PM CDT MON JUL 22 2013 .SYNOPSIS... ISSUED AT 321 PM CDT MON JUL 22 2013 CURRENTLY HAVE NORTHWEST FLOW ALOFT EXTENDING FROM THE NORTHERN ROCKIES INTO THE LOWER MISSISSIPPI VALLEY. THERE ARE COUPLE OF SHORTWAVES EMBEDDED IN THE FLOW...ONE OVER THE WESTERN OHIO VALLEY AND ANOTHER APPROACHING THE NORTHERN ROCKIES. AT THE SURFACE...A COLD FRONT EXTENDS FROM FAR NW KS...ACROSS NORTHERN KS AND INTO SOUTHEAST NEBRASKA. THIS FRONT WAS CONTINUING TO SLOWLY TRACK SOUTH AND WAS BEING AIDED BY THE CONVECTION OVER NORTH CENTRAL KS. IN ADDITION TO THIS FRONT...THERE IS AN OUTFLOW BOUNDARY EXTENDING FROM WEST OF MEDICINE LODGE TO JUST SOUTH OF PONCA CITY. THE MORNING CONVECTION LOOKED TO DEVELOP DUE TO ISENTROPIC LIFT AND MOISTURE TRANSPORT ALONG THE 315K SURFACE IN AN UNCAPPED AIRMASS ABOVE 850MB. WATER VAPOR IMAGERY ALSO SHOWED THAT THIS ACTIVITY GOT GOING ONCE REMNANT ENERGY FROM DISSIPATING STORMS OVER NORTHERN NEBRASKA MOVED OVER THE AREA. A REGIONAL LOOP OF 88DS EVEN SHOWS WHAT APPEARS TO BE AN MCV TRACKING ALONG THE TOP/ICT CWA BORDER && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 321 PM CDT MON JUL 22 2013 VERY DIFFICULT STORM FORECAST THIS EVENING AS THERE IS A COUPLE DIFFERENT SCENARIOS TO GET CONVECTION. WILL FIRST BE WATCHING THE SYNOPTIC COLD FRONT TO THE NORTH. IT APPEARS THERE IS NOW SOME CONVECTION DEVELOP ALONG IT OVER NORTHEAST KS WHERE IT IS UNCAPPED. SOME ADDITIONAL DEVELOP WILL BE POSSIBLE OVER NW/NORTH CENTRAL KS WITH ADDITIONAL HEATING. THERE WILL ALSO BE A CHANCE FOR STORMS TO DEVELOP OVER THE OUTFLOW BOUNDARY TO OUR SOUTH AND SW. HOWEVER ANYTHING THAT DEVELOPS ALONG IT WILL TRACK TO THE SOUTHEAST WHICH WOULD ONLY IMPACT A VERY SMALL PORTION OF OUR FORECAST AREA. LAST BUT NOT LEAST...CONVECTION IS CONTINUING TO PERCOLATE NORTHWEST OF WICHITA IN WHAT APPEARS TO BE AN ENHANCED AREA OF MID LEVEL WARM ADVECTION/ISENTROPIC LIFT. CONSIDERING WHAT HAPPENED TODAY...WOULD NOT BE SURPRISED TO SEE THIS ACTIVITY CONTINUE INTO THE EVENING HOURS. ISENTROPIC LIFT/MOISTURE TRANSPORT WILL INCREASE TONIGHT OVER SOUTH CENTRAL NEBRASKA/NORTHEAST KS. ANY STORMS THAT FORM IN THIS AREA WOULD TRACK SOUTHEAST WHICH MAY AFFECT THE NORTHEAST PORTION OF THE FORECAST AREA. ON TUESDAY...BOTH THE GFS AND NAM AGREE ON CONTINUING TO BRING THE COLD FRONT SOUTH WITH THE NAM A BIT MORE AGGRESSIVE WITH ITS SOUTHWARD PUSH. THERE WILL BE SOME GOOD CONVERGENCE ALONG IT BUT WE WILL BE DEALING WITH SOME CAPPING ISSUES AS MID LEVEL TEMPS CONTINUE TO WARM. THE HIGHER CONFIDENCE IN WIDESPREAD STORMS WILL BE ASSOCIATED WITH THE STRONG SHORTWAVE THAT BOTH THE NAM AND GFS AGREE ON TRACKING OUT OF CENTRAL/EASTERN NEBRASKA TUE EVENING AND ACROSS EASTERN KS OVERNIGHT. DEPENDING ON WHAT HAPPENS TONIGHT...MAY END UP NEEDING A FLOOD WATCH FOR SOUTHEAST KS FOR TUE NIGHT INTO WED MORNING. JUST LIKE TODAY...TEMPS ON TUE WILL BE HIGHLY DEPENDENT ON CONVECTIVE TRENDS DURING THE DAY. IF WE CAN REMAIN PRECIP FREE...850MB TEMPS WOULD SUPPORT HIGHS IN THE 100-103 RANGE OVER SOUTHERN KS. AS THIS SHORTWAVE CONTINUES TO TRACK SOUTHEAST...THE COLD FRONT IS EXPECTED TO PUSH THROUGH THE MAJORITY OF THE FORECAST AREA ON WED BEFORE GETTING HUNG UP OVER NORTHERN OK. THIS SHOULD LIMIT PRECIP CHANCES OVER MOST OF THE AREA WED. .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 321 PM CDT MON JUL 22 2013 THE WEAK SURFACE HIGH WILL SLOWLY SHIFT EAST ON THU WHICH WILL ALLOW RICH MOISTURE TO WORK BACK OVER WESTERN KS. IN ADDITION...IT APPEARS SOME UPPER ENERGY FROM REMNANT MOUNTAIN CONVECTION WILL PASS OVER THE HIGH PLAINS. THIS SHOULD RESULT IN INCREASING STORM CHANCES FROM WEST TO EAST WITH BOTH THE GFS AND ECMWF AGREEING ON THE MOST WIDESPREAD CHANCES THU NIGHT AS A MORE POTENT WAVE MOVES OUT OF THE CENTRAL/SOUTHERN ROCKIES. WE LOOK TO STAY IN THIS NW FLOW ALOFT THROUGH THE WEEKEND WHICH SHOULD RESULT IN CONTINUED ON AND OFF RAIN CHANCES WITH BELOW NORMAL TEMPS. LAWSON && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1238 PM CDT MON JUL 22 2013 COMPLEX SCENARIO THE NEXT 18-24 HOURS...WITH PERIODIC ROUNDS OF SHOWERS/THUNDERSTORMS POSSIBLE ACROSS THE AREA...AS A STATIONARY FRONTAL BOUNDARY SLOWLY LIFTS NORTH ACROSS THE AREA...WHILE ANOTHER FRONT APPROACHES FROM THE NORTHWEST. SCATTERED CONVECTION SHOULD CONTINUE TO FESTER THIS AFTERNOON/EVENING...WITH POSSIBLY ANOTHER ROUND OF CONVECTION AFFECTING THE REGION LATER THIS EVENING AND TONIGHT...AS ACTIVITY ROLLS SOUTHEAST FROM THE HIGH PLAINS. GUSTY/ERRATIC WINDS...HAIL AND TORRENTIAL RAIN WILL BE POSSIBLE WITH ANY ACTIVITY THAT DEVELOPS. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 73 98 70 90 / 20 20 40 20 HUTCHINSON 73 97 69 89 / 20 20 40 10 NEWTON 72 96 68 88 / 20 20 50 20 ELDORADO 72 95 70 89 / 20 20 50 20 WINFIELD-KWLD 75 99 72 91 / 20 20 40 20 RUSSELL 71 94 65 90 / 30 30 40 10 GREAT BEND 71 98 67 89 / 20 20 40 10 SALINA 71 93 66 88 / 30 30 50 10 MCPHERSON 72 96 68 89 / 20 30 40 10 COFFEYVILLE 74 96 72 90 / 30 30 40 40 CHANUTE 72 95 68 88 / 40 30 50 30 IOLA 72 94 68 87 / 40 30 60 20 PARSONS-KPPF 73 95 70 89 / 30 30 50 30 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 22, 2:44 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 244 PM CDT MON JUL 22 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-231945- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 244 PM CDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDICES EXCEEDING 100 DEGREES WILL BE POSSIBLE THROUGH THE AFTERNOON OVER PRIMARILY FAR SOUTHERN KANSAS. THERE IS A CHANCE FOR SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE ENTIRE AREA. A FEW STRONG TO MARGINALLY SEVERE STORMS CAPABLE OF PRODUCING DOWNBURST WINDS OF 50 TO 60 MPH AND DIME TO QUARTER SIZE HAIL WILL BE POSSIBLE. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAT INDICES ARE EXPECTED TO CLIMB INTO THE 100 TO 104 DEGREE RANGE AGAIN ON TUESDAY AFTERNOON ACROSS MUCH OF THE AREA. PERIODIC CHANCES FOR THUNDERSTORMS WILL REMAIN ACROSS THE ENTIRE AREA FROM TUESDAY THROUGH FRIDAY...WITH CHANCES DIMINISHING OR ENDING BY NEXT WEEKEND. STRONG STORMS WITH LOCALLY HEAVY RAINS WILL BE POSSIBLE THROUGHOUT THE WEEK. THE BEST CHANCES FOR MORE ORGANIZED SEVERE WEATHER APPEAR TO BE ON TUESDAY NIGHT AND AGAIN ON THURSDAY NIGHT AND FRIDAY. THE MAIN RISKS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL KANSAS THIS AFTERNOON AND EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Jul 22, 10:28 AM CDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1028 AM CDT MON JUL 22 2013
KSZ094-098-221630-
CHAUTAUQUA-ELK-
1028 AM CDT MON JUL 22 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA AND ELK COUNTIES...
AT 1025 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF HOWARD...OR 21
MILES SOUTH OF EUREKA...AND MOVING EAST AT 25 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3746 9648 3761 9641 3761 9621 3758 9596
3756 9596 3722 9612
TIME...MOT...LOC 1528Z 291DEG 23KT 3751 9633
SMITHSpecial weather statement, Jul 22, 11:15 AM CDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1115 AM CDT MON JUL 22 2013
KSZ050-067-221715-
RENO-RICE-
1115 AM CDT MON JUL 22 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RENO AND RICE COUNTIES...
AT 1112 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF SYLVIA...OR 27 MILES
WEST OF HUTCHINSON...AND MOVING SOUTHEAST AT 20 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3821 9844 3820 9792 3817 9792 3773 9820
3773 9830 3793 9848 3808 9848
TIME...MOT...LOC 1615Z 294DEG 19KT 3805 9839
SMITHSpecial weather statement, Jul 22, 11:30 AM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1130 AM CDT MON JUL 22 2013
KSZ098-221730-
CHAUTAUQUA-
1130 AM CDT MON JUL 22 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA COUNTY...
AT 1127 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF CEDAR VALE...OR
12 MILES WEST OF SEDAN...AND MOVING SOUTHEAST AT 20 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3700 9652 3708 9653 3713 9653 3730 9643
3730 9596 3700 9597
TIME...MOT...LOC 1630Z 301DEG 16KT 3715 9638
SMITHSpecial weather statement, Jul 22, 12:29 PM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1229 PM CDT MON JUL 22 2013
KSZ098>100-221830-
CHAUTAUQUA-LABETTE-MONTGOMERY-
1229 PM CDT MON JUL 22 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA...LABETTE AND MONTGOMERY COUNTIES...
AT 1228 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR HAVANA...OR 12 MILES EAST OF
SEDAN...AND MOVING SOUTHEAST AT 30 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3703 9617 3727 9604 3728 9534 3699 9544
3699 9599
TIME...MOT...LOC 1729Z 297DEG 25KT 3706 9597
SMITHSpecial weather statement, Jul 22, 12:36 PM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1236 PM CDT MON JUL 22 2013 KSZ067-221830- RENO- 1236 PM CDT MON JUL 22 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RENO COUNTY... AT 1232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING TWO THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL NEAR ARLINGTON AND PARTRIDGE...OR 17 MILES NORTHWEST OF KINGMAN...AND MOVING SOUTHEAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3810 9771 3774 9770 3774 9841 3810 9832 TIME...MOT...LOC 1734Z 299DEG 21KT 3786 9824 SMITH
Special weather statement, Jul 22, 3:37 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
337 PM CDT MON JUL 22 2013
KSZ067-222105-
RENO-
337 PM CDT MON JUL 22 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RENO COUNTY...
AT 336 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PARTRIDGE...OR 14 MILES SOUTHWEST OF
HUTCHINSON...AND MOVING SOUTHEAST AT 25 MPH.
PEA TO DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS
STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3807 9811 3782 9774 3773 9785 3773 9817
3794 9827
TIME...MOT...LOC 2037Z 314DEG 21KT 3794 9810
KLEINSASSERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 3:55 AM CDT | Special Weather Statement | ICT | Butler | 50 min |
| Jul 22, 4:24 AM CDT | Special Weather Statement | ICT | Chase | 21 min |
| Jul 22, 4:41 AM CDT | Special Weather Statement | ICT | Chase | 49 min |
| Jul 22, 4:45 AM CDT | Special Weather Statement | ICT | Allen | 45 min |
| Jul 22, 5:23 AM CDT | Special Weather Statement | ICT | Allen | 37 min |
| Jul 22, 7:31 AM CDT | Special Weather Statement | ICT | Ellsworth | 59 min |
| Jul 22, 7:35 AM CDT | Special Weather Statement | ICT | Labette, Montgomery | 55 min |
| Jul 22, 7:40 AM CDT | Special Weather Statement | ICT | Marion | 65 min |
| Jul 22, 7:51 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, McPherson, Marion | 54 min |
| Jul 22, 8:35 AM CDT | Special Weather Statement | ICT | Labette, Montgomery | 55 min |
| Jul 22, 9:13 AM CDT | Special Weather Statement | ICT | Harvey | 62 min |
| Jul 22, 9:22 AM CDT | Special Weather Statement | ICT | Sedgwick | 68 min |
| Jul 22, 9:48 AM CDT | Special Weather Statement | ICT | Butler | 57 min |
| Jul 22, 9:51 AM CDT | Special Weather Statement | ICT | Labette, Montgomery | 54 min |
| Jul 22, 9:53 AM CDT | Areal Flood Warning | ICT | Montgomery | 8 hr |
| Jul 22, 10:28 AM CDT | Special Weather Statement | ICT | Elk | 62 min |
| Jul 22, 11:15 AM CDT | Special Weather Statement | ICT | Reno | 60 min |
| Jul 22, 11:30 AM CDT | Special Weather Statement | ICT | Chautauqua | 60 min |
| Jul 22, 12:29 PM CDT | Special Weather Statement | ICT | Montgomery | 61 min |
| Jul 22, 12:36 PM CDT | Special Weather Statement | ICT | Reno | 54 min |
| Jul 22, 3:37 PM CDT | Special Weather Statement | ICT | Reno | 28 min |
| Jul 22, 4:25 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 50 min |
| Jul 22, 4:53 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 37 min |
| Jul 22, 4:56 PM CDT | Special Weather Statement | ICT | Sedgwick | 34 min |
| Jul 22, 5:01 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 44 min |
| Jul 22, 5:25 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sumner | 50 min |
| Jul 22, 6:08 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 37 min |
| Jul 22, 6:11 PM CDT | Special Weather Statement | ICT | Reno | 34 min |
| Jul 22, 6:53 PM CDT | Special Weather Statement | ICT | Sedgwick | 37 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.